MAUDE Adverse Event Report: MEDTRONIC MEXICO EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27303
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that was admitted to the hospital on (b)(6) 2021 due to hydrocephalus.The lumbar cistern drainage surgery was performed, and the puncture process was smooth as well as the drainage.After the drainage tube was placed, the drainage was not smooth.After adjusting the position, the drainage was still not smooth.It was stated it was properly fixed after application and did not come out.Later that day on (b)(6) 2021, it was found that there was little drainage fluid in the drainage bag, and the drainage tube was not found to be prolapsed, kinked, or bent after the doctor checked it.After replacing the drainage bag of the extracranial drainage device, the drainage fluid could be drained at a rat of 1ml per minute.On (b)(6) 2021, when the patient was lying on their side, it was found that the dressing at the lumbar cistern puncture site was leaking.The doctor was immediately informed and opened the dressing.It was found that the drainage tube of the lumbar cistern was prolapsed, and the dressing was changed in time.It was noted that the drainage tube of the lumbar external drainage and monitoring system's lumen was thin and too soft.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the issue might have been due to the humid environment, the adhesion of the hydrophobic filter membrane on the drainage bag being too tight, and the poor drainage caused by the lack of air circulation.

Brand Name
EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key12197436
Report Number9612164-2021-02798
Device Sequence Number1377194
Product Code GWM
UDI-Device Identifier00673978246048
UDI-Public00673978246048
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model Number27303
Device Catalogue Number27303
Device Lot Number218016990
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight63